Texas, 2004Hail and Damaging Winds in Texas, June 18, 2004
June 18, 2004 · NWS LUB · 6 events in 4 counties and zones
5 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- $100,000
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 18, 2:00 PM CST, 4 hours 50 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM CST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
300 PM CDT FRI JUN 18 2004
.SHORT TERM...
A WEAK COOL FRONT/OUTFLOW BOUNDARY EXTENDED ACROSS THE EXTREME
SOUTHERN PANHANDLE AND THROUGH THE NORTHERN PART OF THE ROLLING
PLAINS THIS AFTERNOON. THUNDERSTORMS WERE ALREADY FORMING AT 230
PM...ESPECIALLY EAST OF OUR FORECAST AREA. CONTINUED DEVELOPMENT IS
LIKELY INTO THE EVENING. INSTABILITY AND SHEAR APPEAR SUFFICIENT TO
SUPPORT SUPERCELLS PRODUCING LARGE HAIL AND DAMAGING WINDS. CONSIDER
SEVERE WEATHER WATCH LIKELY FOR THIS AREA. ELSEWHERE INSTABILITY IS
SUFFICIENT FOR STORM DEVELOPMENT BUT APPEAR TO LACK FOCUSING
MECHANISM AT THE MOMENT. STILL EXPECT SCATTERED STORMS TO FORM LATER
THIS AFTERNOON OR EVENING...THUS WILL CARRY CHANCE POPS FOR THE
REMAINDER OF THE AREA. FOR SATURDAY...CONTINUED SOUTHEAST SURFACE
WINDS WILL MAINTAIN ABUNDANT MOISTURE ACROSS THE AREA. WILL HAVE TO
SEE IF BOUNDARIES ARE LEFT OVER FROM TONIGHTS STORMS WHICH MAY
INFLUENCE WHERE STORMS WILL FORM.
.LONG TERM...
MID/UPPER LEVEL RIDGE IS EXPECTED TO REMAIN ACROSS THE FORECAST AREA
THROUGH MOST OF THE WEEKEND. RIDGE TO BEGIN WEAKENING LATE SUNDAY AS
A LOW OVER NORTHERN CANADA SINKS SOUTH INTO SOUTHERN ONTARIO BY
TUESDAY AFTERNOON. A BROAD TROUGH IS THEN EXPECTED TO DEVELOP OVER
THE CENTRAL CONUS WITH A RIDGE OVER THE ROCKIES TOWARD THE END OF
NEXT WEEK. LOW LEVEL MOISTURE WILL CONTINUE TO BE ADVECTED ACROSS
THE REGION IN SOUTHEAST LOW LEVEL FLOW WITH THE DRY LINE REMAINING
NEAR THE MOUNTAINS OF NEW MEXICO. WEAK QUASI-STATIONARY FRONT TO BE
OVER THE AREA LATE SATURDAY EXPECTED TO DISSIPATE SATURDAY NIGHT.
THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE DRY LINE SATURDAY AND
SUNDAY AFTERNOON WITH STORMS MOVING AROUND THE PERIPHERY OF THE
HIGH. THE THE UPPER LEVEL TROUGH DEVELOPS OVER THE CENTRAL CONUS
ANOTHER FRONT IS EXPECTED TO MOVE SOUTH INTO THE REGION ON TUESDAY.
CONTINUED SLIGHT CHANCE POPS THURSDAY AND FRIDAY AS WEAK MID LEVEL
TROUGH MOVES ACROSS THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 62 87 61 93 / 60 20 30 20
TULIA 64 88 64 93 / 70 20 30 20
PLAINVIEW 66 90 65 94 / 50 20 20 20
LEVELLAND 66 93 64 95 / 40 10 20 20
LUBBOCK 68 92 65 95 / 40 10 20 20
BROWNFIELD 70 95 66 96 / 30 10 20 20
CHILDRESS 68 88 68 94 / 70 30 20 10
SPUR 71 93 69 96 / 40 20 20 10
ASPERMONT 73 95 70 96 / 30 20 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
04/08
Hazardous weather outlook, Jun 18, 11:00 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1200 PM CDT FRI JUN 18 2004
TXZ021>044-190443-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
GARZA-HALE-HALL-HOCKLEY-KENT-KING-LAMB-LUBBOCK-LYNN-MOTLEY-PARMER-
STONEWALL-SWISHER-TERRY-YOAKUM-
1146 AM CDT FRI JUN 18 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER ALL OF THE SOUTH
PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN PANHANDLE THIS
AFTERNOON AND EVENING.
SCATTERED THUNDERSTORMS ARE EXPECTED TO BEGIN DEVELOPING AROUND MID
AFTERNOON AS TEMPERATURES WARM INTO THE MID 90S. WHILE MOISTURE AND
INSTABILITY WILL BE SUFFICIENT FOR STORMS TO FORM ANYWHERE IN THE
REGION...A BOUNDARY OF SLIGHTLY COOLER AIR LEFT OVER FROM
THUNDERSTORMS LAST NIGHT MAY HELP INCREASE THE THREAT OVER THE
EXTREME SOUTHERN PANHANDLE AND ROLLING PLAINS...MAINLY NORTH OF A
LINE FROM GUTHRIE TO SILVERTON...TULIA...AND DIMMITT. STORMS WHICH
DO FORM SHOULD MOVE TO THE NORTHEAST OR EAST. LARGE HAIL AND
DAMAGING WINDS WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...
SEVERE THUNDERSTORMS MAY OCCUR SATURDAY AFTERNOON AND EVENING ACROSS
THE SOUTHWESTERN PANHANDLE AND WESTERN SOUTH PLAINS. STORMS ARE
EXPECTED TO INITIATE ALONG THE DRYLINE...WHICH WILL MOVE EAST IN THE
AFTERNOON TO NEAR THE TEXAS...NEW MEXICO BORDER. THE PRIMARY THREATS
WILL BE LARGE HAIL AND DAMAGING WIND GUSTS.
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Jun 18, 2:38 PM CST, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CDT FRI JUN 18 2004
TXZ021>038-190300-
BAILEY-BRISCOE-CASTRO-CHILDRESS-COCHRAN-COTTLE-CROSBY-DICKENS-FLOYD-
HALE-HALL-HOCKLEY-KING-LAMB-LUBBOCK-MOTLEY-PARMER-SWISHER-
338 PM CDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR THE EXTREME SOUTHERN TEXAS PANHANDLE AND PARTS OF THE SOUTH
PLAINS AND ROLLING PLAINS. THE WATCH IS IN EFFECT UNTIL 1000 PM CDT
THIS AFTERNOON AND EVENING FOR THE FOLLOWING COUNTIES...
PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS...BAILEY...
LAMB...HALE...FLOYD...MOTLEY...COTTLE...COCHRAN...HOCKLEY...
LUBBOCK...CROSBY...DICKENS...AND KING
SOME COMMUNITIES WITHIN THE WATCH INCLUDE...
FRIONA...DIMMITT...TULIA...SILVERTON...MEMPHIS...CHILDRESS...
MULESHOE...LITTLEFIELD...PLAINVIEW...FLOYDADA...MATADOR...PADUCAH...
MORTON...LEVELLAND...LUBBOCK...CROSBYTON...DICKENS...AND GUTHRIE.
HAIL UP TO 3 INCHES IN DIAMETER...DAMAGING WIND GUSTS UP TO 70 MPH
AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS.
THE SEVERE THUNDERSTORM WATCH IS ALONG AND 85 STATUTE MILES EAST AND
WEST OF A LINE FROM 90 MILES NORTHEAST OF DALHART TEXAS TO 25 MILES
SOUTHEAST OF LUBBOCK TEXAS.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
SEVERE THUNDERSTORMS TO DEVELOP IN AND CLOSE TO THE WATCH AREA.
PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING
WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
JW
Thunderstorm Wind, Bailey
- When
- June 18, 6:50 PM CST to 6:55 PM CST
- Where
- Bailey County, 2 mi S of Muleshoe
- Measured
- 58 kt (67 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 34.183, -102.733
Texas Tech West Texas Mesonet measured a wind gust to 67mph. Law Enforcement reported trees down south of town.
Thunderstorm Wind, Bailey
- When
- June 18, 7:15 PM CST
- Where
- Bailey County, Maple
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.850, -102.900
Hail, Lamb
- When
- June 18, 7:50 PM CST
- Where
- Lamb County, Amherst
- Measured
- 1.75 in hail
- Crop damage
- $100,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.017, -102.417
Law enforcement reported golfball size hail.
Thunderstorm Wind, Lamb
- When
- June 18, 8:00 PM CST
- Where
- Lamb County, Sudan
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.067, -102.533
Strong thunderstorm winds blew down power lines.
Thunderstorm Wind, Castro
- When
- June 18, 8:10 PM CST
- Where
- Castro County, 11 mi S of Dimmitt
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.383, -102.317
Law enforcement reported strong thunderstorm wind gusts of 70 mph.
Thunderstorm Wind, Hockley
- When
- June 18, 8:50 PM CST
- Where
- Hockley County, Ropesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 33.417, -102.150
Law enforcement reported trees and power lines down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strikes in Georgia, June 18, 2004$151,000 · 3 events
- Lightning Strike in Texas, June 18, 2004$50,000 · 1 event
- Flash Flooding and Damaging Winds in Kansas, June 18, 2004$29,000 · 56 kt wind · 8 events
- Flash Flood and Hail in Texas, June 18 to 19, 2004$35,000 · 1.75 in hail · 4 events
- Flash Flood and High Wind in Utah, June 18, 2004$30,000 · 60 kt wind · 2 events
- Flash Flooding and Hail in Texas, June 18 to 19, 20042 in hail · 22 events
- Damaging Wind in Washington, June 18, 2004$25,000 · 1 event
- Hail in Colorado, June 18 to 19, 20041.75 in hail · 10 events
- Lightning Strike in Arkansas, June 18, 20041 injured · 1 event
- Hail in Colorado, June 18, 20040.75 in hail · 7 events
- Tornado and Hail in Colorado, June 18, 2004F0 · 6 events
- Hail in New Mexico, June 18, 20041.75 in hail · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5406910, 5406911, 5406912, 5406913, 5406914, 5406915.